Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Dr. prescribed Trazodone for insomnia after having baby. Severe anxiety, taking Zoloft. Side effect of drug ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
My doctor prescribed trazodone (75 mg) for insomnia after having a baby. I have had a severe reaction of anxiety on this and zoloft. My Dr advised me to stop taking after one dose. The next day I am still feeling the anxiety. How long does the drug stay in my system. When can I expect it to be totally out?
Posted Tue, 12 Jun 2012 in Anxiety and Stress
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello and thanks for the query.
Drugs like TRAZODONE and ZOLOFT are antidepressants and can cause number of side effects in people using them.
TRAZODONE causes confusion,Nervousness,decreased ability to concentrate while ZOLOFT may cause anxiety and panic attacks.
Your doctor has rightly stopped the drugs and their effect normally wears off in next couple of days.
Just relax and don't worry,you shall be alright soon.
I hope to have answered your query however you may revert to me for any other further query.
Thanks and best of luck.
Above answer was peer-reviewed by
Follow-up: Dr. prescribed Trazodone for insomnia after having baby. Severe anxiety, taking Zoloft. Side effect of drug ? 14 minutes later
Does Ambien cause anxiety or just the anti-depressants?
Answered by Dr. Pavan Kumar Gupta 35 minutes later
 The most common side effects of zolpidem are drowsiness, dizziness, and a "drugged" feeling, which probably reflect the action of the drug. Other side effects include confusion, insomnia, euphoria, ataxia (balance problems), and visual changes. 
So your anxiety seems to be mainly due to the use of antidepressants.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor